Restless Leg Syndrome, Can Taking Trazodone, And Fluoxitine Cause It, Or Make It Worse?

Question

Asked by Larry

Restless Leg Syndrome, Can Taking Trazodone, And Fluoxitine Cause It, Or Make It Worse?

I have severe restless leg syndrome. I do not get past level 1 of rem sleep. My doctor is going to take me off of trazodone and fluoxitine, and put me on wellbutrin. Will this help?

Answer

Hi Larry

As Judy said...we aren't docs so...this is a question best geared for your doctor as to his logic for prescribing this combination of meds.

Here is a medical article about restless leg syndrome and...it talks about one of the drugs I know that is sometimes prescribed is called Baclofen. I have this for my MS...for muscle spasms. It is a muscle relaxant.

Okay...in researching your question I found a good resource for you with the University of Maryland Medical Center and here is what they say:

"Antidepressants. Bupropion (Wellbutrin), a newer antidepressant, may be helpful for restless legs syndrome (RLS). Bupropion is a weak dopamine reuptake inhibitor -- it causes a slight increase in the availability of dopamine in the brain. The drug is not addictive and does not have the severe side effects of other RLS drugs, but more research is needed to determine if it is useful.

Clonidine. Clonidine (Catapres), a drug used for high blood pressure, is helpful for some patients and may be an appropriate choice for patients who have RLS accompanied by hypertension. It also may help patients with RLS who are undergoing hemodialysis.

Baclofen. The anti-spasm drug baclofen (Lioresal) appears to reduce intensity of RLS (although not frequency of movements)."

There are other medications listed as well in that article but Wellbutrin is there in that list. Here is our information about Wellbutrin.

Let us know how things work out for you. I am very curious if your combination of medications will help with your RLS.

Thank you for your question.

Answered by Merely Me